Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

July 10, 2021Leavenworth County, Kansas

NWS Kansas City, MO issued this special weather statement at Jul 10, 2021, 6:39 PM CDT for Leavenworth County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 6:39 PM CDT (23:39 UTC)
Expired
Jul 10, 2021, 7:30 PM CDT
In force
51 min
Issued by
NWS Kansas City, MO

County Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS83 KEAX 102339
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Sat Jul 10 2021
 
KSZ103-104-MOZ028-110030-
Wyandotte KS-Leavenworth KS-Platte MO-
639 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...
LEAVENWORTH AND SOUTHEASTERN PLATTE COUNTIES UNTIL 730 PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Easton, or 10 miles east of Oskaloosa, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, Parkville, Tonganoxie,
Basehor, Edwardsville, Kansas City, Easton, Fairmount, Farley,
Wolcott, Pomeroy, Waldron, Maywood, Jarbalo and Piper.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 410 and 412.
 Interstate 435 between mile markers 12 and 25.
 Kansas Turnpike between mile markers 217 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas...and west central Missouri.

LAT...LON 3934 9518 3938 9515 3925 9470 3906 9483
      3906 9487 3901 9490 3916 9518
TIME...MOT...LOC 2338Z 297DEG 23KT 3926 9514 

$$

PP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:29 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 10, 6:29 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT Sat Jul 10 2021

.Discussion...
Issued at 307 PM CDT SAT JUL 10 2021

Message of the Day:
- A few severe storms are possible this afternoon and evening,
mainly in northwest MO and along the MO/KS border. Damaging winds
and hail will be the main concerns. Tornado threat is low. Localized
flash flooding is also possible. A severe thunderstorm watch is in
effect until 10 PM in northwest MO/northeast KS.

- A few severe storms are possible in our far southern counties as
well, but the best chances are south of our area. Hail and damaging
winds are the main concerns here. The tornado threat is low.
Localized flash flooding is also possible.

The clouds have been able to break up enough today to help the
atmosphere destabilize this afternoon. This will allow a couple of
areas of convection to develop in the next hour or two.

The first area of concern is northwest MO and along the MO/KS
border. In this area, we have a cold front and closed upper level
low pressure approaching the area providing support for convection.
Storms already exist with these features in NE, and they will work
their way into our area with some additional development originating
in our area out ahead of this complex. Damaging winds and hail will
be the main concerns. Heavy rain is also expected so some localized
flash flooding is possible. The tornado threat is low. This
convection will gradually move southeast through the evening, likely
reaching the north side of the KC Metro around 8 PM. The severe
potential will gradually taper off once the sun goes down. A severe
thunderstorm watch is in effect now through 10 PM for our northwest
corner of counties in MO and KS.

The second area of concern is our far southern counties, mainly Linn
County, KS and Bates and Henry Counties in MO. An outflow boundary
from this morning's convection is draped across this area and will
be the focus for new development this afternoon. Storms will
likely be in a broken line oriented west to east. The boundary
and storms will push south, so storms in our area should be short-
lived. Any storm that does move through our area will be capable
of damaging winds and hail. The severe threat should be to our
south by sunset.

Scattered showers and storms will linger late tonight and tomorrow
as the low pressure system slowly moves through the region. It looks
like high pressure will build over the East Coast, slowing the low
pressure system down. It will eventually push northeast, completely
drying out the area by Tuesday. We have a few rain chances then for
the remainder of next week as a few shortwave troughs move through
the region.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 629 PM CDT SAT JUL 10 2021

Storms currently moving through the terminals will persist for
another 1-2 hours with occasional strong wind gusts and visibility
and ceiling restrictions. Ceilings will trend lower into the low
MVFR and IFR categories overnight into tomorrow morning. By the
afternoon, it looks like conditions will improve to higher MVFR or
VFR with potentially scattered showers in the area.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Atkins
Aviation...CDB
Hazardous weather outlook, Jul 10, 5:09 AM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
509 AM CDT Sat Jul 10 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
509 AM CDT Sat Jul 10 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered showers linger behind a line of strong thunderstorms that
pushed through the region overnight. These showers are expected to
exit the area to the east. A wake low developing behind the line may
bring gusty winds through the morning hours. Isolated showers and
thunderstorms reinvigorate this afternoon. A few storms may be
strong to severe. Like yesterday, primary hazards remain heavy rain,
flash flooding, and high winds. Some storms may contain some hail as
well.

Overnight precipitation estimates of 6-8 inches were seen across
portions of North Central and Central MO. Flash flooding is the
primary concern in these areas. Continued showers and thunderstorms
today keep flash and river flooding concerns elevated. Remember if
you come across a flooded road. Turn around, don't drown.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Shower and thunderstorm chances continue through Sunday and into
Monday. There looks to be a short break in the weather Tuesday before
storm chances return for the remainder of next week.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 10, 6:25 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
625 PM CDT Sat Jul 10 2021

KSZ104-MOZ028-029-037-110015-
Wyandotte KS-Platte MO-Jackson MO-Clay MO-
625 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE...SOUTHERN
CLAY...SOUTHEASTERN PLATTE AND CENTRAL JACKSON COUNTIES UNTIL 715 PM
CDT...

At 624 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Waukomis, or near Weatherby Lake, moving southeast at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Liberty, Gladstone, Parkville, North Kansas City, Sugar Creek,
Riverside, Weatherby Lake, Claycomo, Kansas City Kansas, Courtney,
Pleasant Valley, Lake Waukomis, Glenaire, Ferrelview and Avondale.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 18.
 Interstate 70 in Kansas between mile markers 420 and 423.
 Interstate 35 in Missouri between mile markers 0 and 18.
 Interstate 35 in Kansas near mile marker 235.
 Interstate 29 between mile markers 0 and 11.
 Interstate 635 between mile markers 6 and 12.
 Interstate 470 between mile markers 9 and 16.
 Interstate 435 between mile markers 36 and 40, and between mile
markers 46 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and west central Missouri.

LAT...LON 3917 9478 3933 9466 3923 9421 3893 9437
TIME...MOT...LOC 2324Z 298DEG 29KT 3922 9464

PP
Local storm report, Jul 10, 6:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             1 WSW LEAVENWORTH       39.30N 94.94W
07/10/2021  E1.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

CDB
Local storm report, Jul 10, 6:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     2 ESE LANSING           39.24N 94.87W
07/10/2021                   LEAVENWORTH        KS   EMERGENCY MNGR

            LARGE TREE DOWN, BLOCKING THE ROADWAY.

&&

CDB
Local storm report, Jul 10, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     SAINT JOSEPH AIRPORT    39.77N 94.91W
07/10/2021  M55 MPH          BUCHANAN           MO   ASOS

&&

CDB
Local storm report, Jul 10, 6:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             LANSING                 39.25N 94.90W
07/10/2021  E0.75 INCH       LEAVENWORTH        KS   PUBLIC

            REPORTED VIA SOCIAL MEDIA.

&&

CDB
Special weather statement, Jul 10, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Sat Jul 10 2021

KSZ103-104-MOZ028-110030-
Wyandotte KS-Leavenworth KS-Platte MO-
639 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...
LEAVENWORTH AND SOUTHEASTERN PLATTE COUNTIES UNTIL 730 PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Easton, or 10 miles east of Oskaloosa, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, Parkville, Tonganoxie,
Basehor, Edwardsville, Kansas City, Easton, Fairmount, Farley,
Wolcott, Pomeroy, Waldron, Maywood, Jarbalo and Piper.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 410 and 412.
 Interstate 435 between mile markers 12 and 25.
 Kansas Turnpike between mile markers 217 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas...and west central Missouri.

LAT...LON 3934 9518 3938 9515 3925 9470 3906 9483
      3906 9487 3901 9490 3916 9518
TIME...MOT...LOC 2338Z 297DEG 23KT 3926 9514

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:01 PM CDTSpecial Weather StatementEAXSchuyler44 min
Jul 9, 8:10 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler35 min
Jul 9, 8:37 PM CDTSpecial Weather StatementEAXGrundy38 min
Jul 9, 8:44 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler46 min
Jul 9, 8:50 PM CDTSpecial Weather StatementEAXPutnam, Schuyler40 min
Jul 9, 9:18 PM CDTSpecial Weather StatementEAXLinn42 min
Jul 9, 9:23 PM CDTSevere Thunderstorm WarningEAXAdair, Macon52 min
Jul 9, 9:26 PM CDTSpecial Weather StatementEAXAdair49 min
Jul 9, 9:36 PM CDTTornado WarningEAXAdair, Macon12 min
Jul 9, 10:07 PM CDTSevere Thunderstorm WarningEAXAdair, Macon38 min
Jul 9, 10:44 PM CDTSpecial Weather StatementEAXLinn, Macon, Randolph, Sullivan46 min
Jul 9, 10:51 PM CDTSpecial Weather StatementEAXHarrison39 min
Jul 9, 11:28 PM CDTSpecial Weather StatementEAXLinn, Randolph47 min
Jul 10, 12:04 AM CDTSevere Thunderstorm WarningEAXChariton, Howard, Macon, Randolph41 min
Jul 10, 12:53 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway, Worth52 min
Jul 10, 1:37 AM CDTFlash Flood WarningEAXAdair, Sullivan8 hr
Jul 10, 1:40 AM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more50 min
Jul 10, 1:44 AM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb, Platte46 min
Jul 10, 2:09 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte51 min
Jul 10, 2:28 AM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more47 min
Jul 10, 2:32 AM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more43 min
Jul 10, 2:35 AM CDTFlash Flood WarningEAXLinn, Macon7 hr
Jul 10, 2:51 AM CDTSpecial Weather StatementEAXCass, Jackson, Johnson, Lafayette39 min
Jul 10, 3:11 AM CDTSpecial Weather StatementEAXCaldwell, Carroll, Daviess, Grundy, Harrison, Livingston and 2 more49 min
Jul 10, 3:32 AM CDTSpecial Weather StatementEAXCass, Johnson, Lafayette, Pettis, Saline43 min
Jul 10, 5:30 AM CDTRiver Flood WarningEAXChariton, Macon3 days
Jul 10, 5:30 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Jul 10, 5:30 AM CDTRiver Flood WarningEAXCass, Henry, Johnson2 hr
Jul 10, 7:46 AM CDTRiver Flood WarningEAXHoward13 hr
Jul 10, 8:27 AM CDTSpecial Weather StatementEAXBates48 min
Jul 10, 8:47 AM CDTFlash Flood WarningEAXBates, Cass3 hr
Jul 10, 9:45 AM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan4 days
Jul 10, 3:47 PM CDTSpecial Weather StatementEAXAtchison43 min
Jul 10, 5:07 PM CDTSpecial Weather StatementEAXHolt38 min
Jul 10, 6:06 PM CDTSpecial Weather StatementEAXBuchanan, Clinton, Daviess, DeKalb, Gentry39 min
Jul 10, 6:18 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte27 min
Jul 10, 6:25 PM CDTSpecial Weather StatementEAXJackson50 min
Jul 10, 6:47 PM CDTSpecial Weather StatementEAXClay, Clinton, Platte43 min
Jul 10, 5:45 PM CDTSpecial Weather StatementEAXWyandotte45 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.